# SDR 20010323CW017

- Difficulty date: January 8, 2001
- Submitted: March 23, 2001
- Operation: General aviation
- Aircraft: N949SP
- Make and model: Cessna 172S
- Aircraft serial: 172S8145
- Engine: Lyc IO360L2A
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: 85009614
- Part serial: PM2401
- Condition: Inoperative
- Location: Engine
- Part time: 773 hours
- Stage of operation: TX
- How discovered: V
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

PILOT ATTEMPTED ENGINE START.  FIRST FLIGHT OF THE DAY, STARTER WOULD NOT ROTATE.  MAINTENANCE FOUND STARTER HAD TWO TERMINALS MELTED WHERE THEY ATTACH TO COMMUTATOR BRUSHES.  REPLACED STARTER, OPERATIONAL CHECKED SAT.
